MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-500-25 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s; (lot: 229103331); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that a pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic artery with a max diameter of 7mm and a 6mm neck diameter.The landing zone was 4.8mm distally and 4.9mm proximally.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed after changing to the 4.75-25 model, the aneurysm contrast agent retention was obvious and the operation was successfully completed.It was reported that the puncture was performed normally until the microcatheter phenom 27 was in place to m2 was normal.The 5.0-25 stent was selected and pushed.After the stent was in place, the stent was deployed and catheter was withdrawn in the straight section.After withdrawing 10mm, it did not open.After withdrawing 5mm, it still did not open.So it was resheathed to deploy in the straight section, but it still did not open.Repeated this operation once.The tip end looked rough under the image, so the whole system was removed and the microcatheter and stent were replaced.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received clarified the customer reported that there was an astringent feeling during the operation, so pulled the catheter off together.The cause of the failure to open was tip end damage.The pipeline was placed in the m1 straight section.In an attempt to open the pipeline retrieved it again, overall withdrew.
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361); in-house 0.026" mandrel.Drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F as found condition: the pipeline flex shield and phenom 27 catheter were returned inside biohazard bags, and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal, middle, and proximal were found fully opened and no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.The catheter tip, marker and body were examined; no damages were found.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.026¿ mandrel through catheter hub.The mandrel successfully passed through the catheter hub, lumen, and tip without issue.Conclusion: based on the returned device, the customer complaint was not confirmed, as no damages were found with the returned pipeline flex shield and phenom 27 catheter.The pipeline flex braid was found fully opened and no damage.No issue was found during the catheter resistance testing.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.